MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UTLM-501J-RSC
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.Patient code: no code available - additional device placement required.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a triple lumen polyurethane central venous catheter leaked at the blue connection when flushed following insertion.The device was removed and a second device was placed with no incident during the same procedure.To date, additional patient and event information has been required but not yet provided.As reported, the patient did not experience any adverse effects or require additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use, manufacturing instructions, quality control, as well as a functional test and visual inspection of the returned device was conducted during the investigation.One 5fr triple lumen catheter was returned to the manufacturer for investigation.A visual inspection concluded that there were no noted kinks to the device.Biological matter was present and there appeared to be no damage to the manifold, suture wing, extension tube, end hole of the catheter, and/or the catheter.A leak test was performed on all hubs and the results are as follows: blue hub: the presence of a leak in the blue hub was confirmed, and upon visual inspection, the presence of a 0.75cm crack on the right wing of the luer lock was noted.The crack was found to be in line with the right wing.Biological matter was present on the extension tube, and the cavity number of the hub was 1.White hub: the hub did not leak, and a visual inspection confirmed that no damage had occurred.Biological matter was present on the outside of the hub, and a pink substance was noted to be on the inside and outside of the line.The extension tube was discolored near the manifold.Red hub: the hub did not leak, and a visual inspection confirmed that no damage had occurred.Biological matter was present on the hub and no fluid was present in the line.The extension tube was discolored near the manifold.A tug test was performed on all lumens and their connections to the suture wing and/or hubs.Light force was used to confirm that all connections were secure.Investigators were able to recreate the reported failure mode.Additionally, a document-based investigation evaluation was performed.A review of the device master record found that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record found no nonconformances in lot 8964151, with no lot remaining in house.There was one nonconformance noted for component lot ic8599277 for the complete catheter but is unrelated to this event.Subassembly lots sa8540434 and sa8516446 for catheter components found no nonconformances.Incoming inspection stated that all raw material lots were ¿ok¿ upon arrival.It should be noted that there were additional complaints associated with these lot numbers.Component catheter lot ic8599277 and its related subassembly, raw material and component lots were shown to have one relevant complaint with a similar failure.Subassembly lot sa8516446 and related raw material lots were noted to have three related complaints with similar failure modes.Because there are no related nonconformances, adequate inspection activities, and objective evidence that the device history record was fully executed, it is concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: ¿¿do not re-sterilize catheter.Do not cut, trim or modify catheter or components prior to placement or intraoperatively.Catheter should not be used for long-term indwelling applications.¿ how supplied: ".Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." a supplier investigation was conducted.A review of the manufacturing logs of hub lots was performed, and no anomalies were noted in the manufacturing process.Parameters were found to be within validated manufacturing specifications.Inspections performed during manufacturing yielded no parts out of specification.The supplier stated that there was no known relationship of the device to the reported event.It was concluded that no nonconforming product has been identified in house or in the fields based on the investigation.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded no risk reduction activities are required at this time.The appropriate personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8237247
Report Number1820334-2019-00024
Device Sequence Number216813
Product Code DQY
UDI-Device Identifier00827002041363
UDI-Public(01)00827002041363(17)210619(10)8964151
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Catalogue NumberC-UTLM-501J-RSC
Device Lot Number8964151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1